Alert archive / Louisiana / Coastal Flood Statements in 2007
Coastal Flood Statement 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this coastal flood statement at Sep 12, 2007, 11:45 AM CDT for Saint Martin Parish, Louisiana. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2007, 11:45 AM CDT (16:45 UTC)
- Expired
- Sep 13, 2007, 1:41 PM CDT
- In force
- 26 hr
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KLCH 121645 CFWLCH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1145 AM CDT WED SEP 12 2007 ...TROPICAL DEPRESSION #9 HAS FORMED ACROSS THE NORTHWEST GULF... ...TROPICAL STORM WATCH FOR CAMERON TO INTRACOASTAL CITY LOUISIANA... .TROPICAL DEPRESSION #9 FORMED ACROSS THE NORTHWEST GULF THIS MORNING SOUTH OF GALVESTON TEXAS...AND IS EXPECTED TO STRENGTHEN INTO A TROPICAL STORM BY THIS AFTERNOON. WHILE THERE ARE NO WATCHES OR WARNINGS IN EFFECT EAST OF INTRACOASTAL CITY...THE PERSISTENT SOUTHEASTERLY FETCH WILL KEEP TIDES RUNNING ABOUT A FOOT ABOVE NORMAL TODAY...AND ABOUT ONE AND A HALF FEET ABOVE NORMAL TONIGHT AND THURSDAY AS THE SYSTEM MOVES INLAND ACROSS SOUTHEAST TEXAS AND WESTERN LOUISIANA. LAZ053>055-130300- /O.NEW.KLCH.CF.S.0003.070912T1645Z-070914T0300Z/ IBERIA-ST. MARY-LOWER ST. MARTIN- 1145 AM CDT WED SEP 12 2007 TIDES LEVELS ARE ALREADY RUNNING ONE FOOT ABOVE NORMAL AT CYPREMORT PORT LOUISIANA. FOR OVERNIGHT INTO THURSDAY MORNING...EXPECT STORM TIDES TO RANGE BETWEEN 2 TO 3 FEET ACROSS IBERIA AND SAINT MARY PARISHES. THE FOLLOWING TABLE SHOWS PREDICTED TIDE LEVELS FOR VERMILION BAY. FOR TODAY AND TONIGHT...EXPECT A HIGH TIDE OF 1.7 FEET AT 5:11 PM LOW TIDE OF 1.0 FEET AT 11:06 PM. FOR THURSDAY, EXPECT A HIGH TIDE OF 1.6 FEET AT 5:15 AM LOW TIDE OF 0.8 FEET AT 11:29 AM HIGH TIDE OF 1.7 FEET AT 6:18 PM LOW TIDE OF 1.3 FEET AT 11:32 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION. $$
1 follow-up statement
000 WHUS44 KLCH 131841 CFWLCH URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 141 PM CDT THU SEP 13 2007 ...MINOR COASTAL FLOODING STILL POSSIBLE THIS AFTERNOON... .TIDES WERE ABOUT THREE TO FOUR FEET ABOVE NORMAL OVER SOUTHERN LOUISIANA. A SOUTHWEST FETCH IS PUSHING INTO SOUTH CENTRAL LOUISIANA COASTAL PARISHES AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. AS THE REMAINS OF HUMBERTO MOVES OFF TO THE NORTHEAST THE FETCH WILL SHIFT EASTWARD AND TIDES WILL RELAX MOVING QUICKLY BACK TO NORMAL TIDAL LEVELS BY THIS EVENING. LAZ053>055-132100- /O.CAN.KLCH.CF.S.0003.000000T0000Z-070914T0300Z/ /O.NEW.KLCH.CF.W.0001.070913T1841Z-070913T2100Z/ IBERIA-ST. MARY-LOWER ST. MARTIN- 141 PM CDT THU SEP 13 2007 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...COASTAL FLOOD WARNING CANCELED FOR LOWER ST MARTIN PARISH... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TIDES LEVELS ABOUT 3 TO 4 FEET ACROSS IBERIA AND SAINT MARY PARISHES. TIDES WILL BEGIN TO RELAX LATER TODAY AS THE FETCH FROM HUMBERTO SHIFTS OFF TO THE EAST. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$ LAZ051-052-132100- /O.NEW.KLCH.CF.W.0001.070913T1841Z-070913T2100Z/ CAMERON-VERMILION- 141 PM CDT THU SEP 13 2007 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TIDES LEVELS ABOUT 3 TO 4 FEET ACROSS CAMERON AND VERMILION PARISHES. TIDES WILL BEGIN TO RELAX LATER TODAY AS THE FETCH FROM HUMBERTO SHIFTS OFF TO THE EAST. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS DEVELOPING MARINE WEATHER SITUATION. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood statement went out at Sep 12, 7:48 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 12, 7:48 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 AM CDT WED SEP 12 2007
.UPDATE...
CONCUR WITH HGX AND WILL ISSUE FLASH FLOOD WATCH FOR LOWER
SOUTHEAST TEXAS AND FAR SOUTHWEST LOUISIANA THROUGH THURSDAY
MORNING. WAVES OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER
THE AREA AND LOCALLY HEAVY RAINFALL HAS ALREADY OCCURRED...WITH
RADAR ESTIMATED RAINFALL UP TO 6 INCHES OVER THE MARSHES OF
JEFFERSON COUNTY.
ALSO UPDATED POPS AND TEMPS FOR THE REST OF TODAY. UPDATE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 409 AM CDT WED SEP 12 2007/
SHORT TERM...
SURFACE ANALYSIS THIS MORNING SHOWS COLD FRONT HAS BECOME
STATIONARY ALONG A LINE FROM CAMERON TO LAFAYETTE. TROPICAL LOW
VERY EVIDENT THIS MORNING ON RADAR IMAGERY IN THE WESTERN GULF...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS ROTATING AROUND A POINT
APPROXIMATELY 100 NM SOUTH OF GALVESTON. SURFACE OBSERVATIONS SHOW
WINDS HAVE BEEN GUSTING AS HIGH AS 30 KNOTS AT SOME OF THE
OFFSHORE BUOYS AND RIGS. SATELLITE IMAGERY INDICATES DEEP
CONVECTION REMAINS LIMITED BUT CONTINUES TO SLOWLY INCREASE...AND
THERE IS SOME POTENTIAL FOR THIS SYSTEM TO DEVELOP INTO A TROPICAL
DEPRESSION PER NHC BEFORE LANDFALL ON THE TEXAS COAST TONIGHT OR
TOMORROW.
REGARDLESS OF DEVELOPMENT...DEEP TROPICAL MOISTURE CONSISTING OF
PWATS APPROACHING 2.5 INCHES CONTINUES TO BE PUMPED INTO THE AREA
ON STRONG SOUTHEASTERLY FLOW ALONG THE EASTERN SIDE OF THE AREA
OF LOW PRESSURE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER THE COASTAL WATERS THIS MORNING AND HAVE ALREADY MOVED
ONSHORE IN SOUTHWESTERN ZONES. COLD FRONT IN TURN WILL WEAKEN AND
PUSH SLOWLY NORTHWARD TODAY...AND WITH MOISTURE BEING ADVECTED UP
AND OVER THE BOUNDARY EXPECTING WIDESPREAD SHOWERS AND
THUNDERSTORMS AREAWIDE. LOWEST POPS WILL BE ACROSS NORTHERN ZONES
WHERE SLIGHTLY DRIER AIR WILL REMAIN IN PLACE THIS MORNING BEFORE
MOISTENING UP LATER TODAY. LOCALIZED HEAVY RAINFALL A CONCERN
TODAY BUT FLASH FLOOD GUIDANCE STILL HIGH MOST AREAS EXCEPT FOR
LOWER SOUTHEAST TEXAS SO WILL NOT ISSUE A WATCH AT THIS TIME.
MOS GUIDANCE HAS HIGH CHANCE TO CATEGORICAL POPS EACH PERIOD
THROUGH FRIDAY AND SEE NO REASON TO ARGUE WITH CONTINUED DEEP
TROPICAL MOISTURE AND A WEAKNESS ALOFT. CONVECTION MAY WANE A TAD
THIS EVENING BEFORE INCREASING OVERNIGHT INTO TOMORROW ONCE
AGAIN...WITH A REPEAT PERFORMANCE ON THURSDAY NIGHT INTO FRIDAY.
HPC GUIDANCE SHOW RAINFALL TOTALS THROUGH FRIDAY MAY APPROACH 3 TO
5 INCHES WITH LOCALIZED HIGHER AMOUNTS ACROSS SOUTHWESTERN ZONES
WITH LESSER AMOUNTS ELSEWHERE. THUS A FLOOD WATCH MAY BE NECESSARY
AT SOME POINT FOR LOWER SOUTHEAST TEXAS AND FAR SOUTHWESTERN
LOUISIANA.
LONG TERM...
CONDITIONS EXPECTED TO DRY OUT SOMEWHAT OVER THE WEEKEND INTO
EARLY NEXT WEEK AS A WEAK COLD FRONT BACKDOORS INTO THE AREA PER
GFS. NO SIGNIFICANTLY COOLER AIR BEHIND THIS FRONT AS LOWS WILL
ONLY DROP A FEW DEGREES...AND HIGHS WILL ACTUALLY BE WARMER DUE TO
THE DRIER AIR FILTERING INTO THE REGION AND MID LEVEL RIDGE
BUILDING OVERHEAD. RAIN CHANCES TO RETURN BY MIDWEEK AS ONSHORE
FLOW ESTABLISHES ITSELF ONCE AGAIN.
AVIATION...
IFR CONDITIONS ONGOING AT KBPT/KLCH...WHERE +RA WAS ALSO
REPORTED... WHILE MVFR WAS REPORTED AT KAEX. VFR CONDITIONS LOOK
FEW AND FAR BETWEEN TODAY AS COPIOUS MOISTURE STREAMING OUT OF
THE DISTURBANCE OVER THE WRN GULF INTERACTS WITH THE COOL FRONT
STALLED OUT OVER THER REGION AND PRODUCES WIDESPREAD
RW/TRW...ESPECIALLY AFTER SUNRISE. ONGOING CONVECTION OVER THE
SWRN ZONES WILL CONTINUE TO IMPACT THE SWRN
TERMINALS...KBPT/KLCH...THROUGH SUNRISE.
25
MARINE...
BUOY 42035 REPORTING WINDS OF 18 KNOTS GUSTING TO 21 KNOTS WITH
WAVES OF 3.6 FEET THIS MORNING. MSAS AND LAPS ANALYSIS INDICATES
WINDS HAVE INCREASED INTO SCEC RANGE ACROSS SOUTHWESTERN COASTAL
WATERS DUE TO PRESSURE GRADIENT ASSOCIATED WITH TROPICAL LOW. HAVE
THUS RAISED SCEC FLAGS FOR TODAY IN THESE AREAS. SOME WIND GUSTS
AT OFFSHORE BUOYS AND RIGS HAVE BEEN OVER 25 KNOTS THIS MORNING.
GUSTY ONSHORE WINDS AND WIDESPREAD SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THROUGH FRIDAY BEFORE DRIER WEATHER AND OFFSHORE FLOW
DEVELOPS OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 83 73 85 74 / 80 60 70 50
KBPT 82 72 85 75 / 80 60 70 50
KAEX 85 71 85 72 / 50 60 70 50
KLFT 85 73 85 73 / 70 60 70 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
CALCASIEU...AND CAMERON.
TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...AND ORANGE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...AND COASTAL WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
&&
SHAMBURGERHazardous weather outlook, Sep 12, 11:08 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1108 AM CDT WED SEP 12 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131615- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 1108 AM CDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL DEPRESSION-9 HAS FORMED IN THE WESTERN GULF. THIS SYSTEM WILL MOVE NORTHWARD AND WILL MAKE LANDFALL BY THIS EVENING ALONG THE TEXAS COAST. HEAVY RAINS ARE EXPECTED OVER THE NEXT SEVERAL DAYS WITH SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA EXPECTED TO RECEIVE FIVE INCHES AREA WIDE TODAY AND AGAIN TOMORROW. RAINFALL TOTALS OF 15 INCHES WILL BE POSSIBLE IN SOME LOCATIONS THROUGH THIS ENTIRE EVENT. TIDES ALONG THE COAST TONIGHT AND TOMORROW ARE EXPECTED TO RANGE FROM THREE TO FOUR FEET ABOVE NORMAL FROM HIGH ISLAND TO CAMERON PARISH HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEE DAY ONE FOR WEATHER...FRONTAL PASSAGE EXPECTED LATE SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:55 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 41 hr |
Nearby
Coastal Flood Statements in Louisiana, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.